MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 5IN 10-0 S/A BV75-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 5IN 10-0 S/A BV75-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W2790
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/9/2024 h6 component code: g07002 - no device problem found h6 component code: c22 - photo analysis this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: - when was it noticed that the packaging had a hole? - is the sterility of the device compromised? - was the packaging received damaged during transit? - please indicate storage conditions in the hospital? h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it received one opened packaging, sponge pad and paper folder of product code w2790.Upon visual inspection, it was observed that the needle was located outside of the paper folder.Additionally, the overwrap packet was examined, and its integrity was not found to be compromised.Additionally, photo was provided and it showed the condition of the reported event.However, no conclusion could be reached as to what caused the reported event.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2024 and suture was used.During the surgery, the doctor opened a package of suture, and the needle and suture were not on the regular sponge pad but ran outside the paper packaging.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.

Brand Name
PRLNE BLU 5IN 10-0 S/A BV75-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19948956
Report Number2210968-2024-08263
Device Sequence Number7244468
Product Code GAW
UDI-Device Identifier10705031126077
UDI-Public(01)10705031126077(11)230117(17)271231(10)TABBXZ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW2790
Device Lot NumberTABBXZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown